Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 11, 2019, 2:55 PM MST for Mohave County, Arizona. It took effect at Jul 12, 2019, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2019, 2:55 PM MST (21:55 UTC)
- In effect from
- Jul 12, 2019, 11:00 AM MST
- Expired
- Jul 12, 2019, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3876 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS85 KVEF 112155 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 255 PM PDT Thu Jul 11 2019 .Dry thunderstorms are possible across the Arizona Strip for the remainder of today and again Friday, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-120600- /O.NEW.KVEF.FW.W.0004.190712T1800Z-190713T0400Z/ /O.CON.KVEF.FW.W.0003.000000T0000Z-190712T0600Z/ Northwest Deserts/Northwest Plateau- 255 PM MST Thu Jul 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM MST Friday. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Isolated thunderstorms expected to continue into this evening and decrease overnight. Thunderstorms are again expected to develop Friday afternoon and continue into the evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona the remainder of today and Friday. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
4 follow-up statements
711 WWUS85 KVEF 120546 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1046 PM PDT Thu Jul 11 2019 .Dry thunderstorms are possible across the Arizona Strip again Friday, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-121315- /O.EXP.KVEF.FW.W.0003.000000T0000Z-190712T0600Z/ /O.CON.KVEF.FW.W.0004.190712T1800Z-190713T0400Z/ Northwest Deserts/Northwest Plateau- 1046 PM MST Thu Jul 11 2019 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102.. ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Thunderstorms are expected to return Friday afternoon and continue into the evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona the remainder of today and Friday. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
619 WWUS85 KVEF 121248 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 548 AM PDT Fri Jul 12 2019 .Dry thunderstorms are possible across the Arizona Strip again today, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-130400- /O.CON.KVEF.FW.W.0004.190712T1800Z-190713T0400Z/ Northwest Deserts/Northwest Plateau- 548 AM MST Fri Jul 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Thunderstorms are expected to return this afternoon and continue into the evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona again today. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. The very dry conditions coupled with an increasing chance for lightning could potentially initiate new fire starts. && $$ weather.gov/lasvegas
842 WWUS85 KVEF 122215 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 315 PM PDT Fri Jul 12 2019 .Dry thunderstorms are possible across the Arizona Strip again today, which may result in new fire starts and rapid spread given dry fuels and low humidity. AZZ102-130400- /O.CON.KVEF.FW.W.0004.000000T0000Z-190713T0400Z/ Northwest Deserts/Northwest Plateau- 315 PM MST Fri Jul 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Isolated thunderstorms will continue into this evening. * THUNDERSTORMS...Thunderstorms producing lightning but little or no rainfall are expected across far Northwest Arizona into this evening. In addition to the lack of rainfall, dry fuels and low humidity will result in dangerous fire weather conditions. Strong wind gusts near thunderstorms may also aggravate the fire danger. * IMPACTS...Lightning activity may result in new fire starts that could grow rapidly due to thunderstorm wind gusts...low humidity...and lack of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. The very dry conditions coupled with an increasing chance for lightning could potentially initiate new fire starts. && $$ weather.gov/lasvegas
586 WWUS85 KVEF 130355 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 855 PM PDT Fri Jul 12 2019 AZZ102-130500- /O.EXP.KVEF.FW.W.0004.000000T0000Z-190713T0400Z/ Northwest Deserts/Northwest Plateau- 855 PM MST Fri Jul 12 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 102... Thunderstorms across Mohave County have diminished and not expected through the rest of the evening. There is a slight chance of isolated thunderstorms Saturday afternoon...mainly across the Arizona Strip. Light rainfall is expected with thunderstorms Saturday afternoon. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 11, 2:30 PM MST, 25 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM MST, 25 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 230 PM PDT Thu Jul 11 2019 .SYNOPSIS...A low grade monsoon pattern will continue this weekend as high pressure holds over the Four Corners region and brings up limited mid level moisture. This will result in hotter temperatures areawide and thunderstorm chances mainly in northwest Arizona. A weak West Coast trough will return next week and bring a dry southwest flow back to our region with temperatures lowering a few degrees. && .DISCUSSION... Another day of scattered thunderstorms along the Mogollon Rim in northern Arizona with just a few isolated thunderstorms in Mohave County. PW values are a bit higher today across Mohave County so the prospect of seeing rain reaching the ground is a bit higher. However, rainfall amounts are not expected to amount to much and dry lightning and gusty winds will remain the biggest concern. A weak vort max pushing north through southern Nevada has helped generate a few high base radar returns, but with limited moisture available and conditions not quite as unstable as areas east of the Colorado River we shouldn't really see too much additional development west of the river. However, a sprinkle or two is not out of the question. Most of the convective capability should end after sunset as things start to become more stable. Moisture and weak instability will remain in place again Saturday as a southerly flow remains in place. Look for another day of isolated afternoon showers and thunderstorms for mainly Mohave County and potentially the higher elevations of southern Nevada. Dew points across the region should be a bit higher tomorrow and PW values are over an inch across much of Mohave County so dry thunderstorms look a bit less likely and will not extend the Red Flag Warning into Saturday. By Sunday, a trough off the west coast is expected to start pushing the moisture east bringing drier air back into the region. This trend is expected to continue through much of next week with dry conditions expected. Temperatures this weekend will remain a few degrees above normal with Las Vegas flirting with 110 degrees each day. However, by next week lowering heights from the associated through should help cool things down a bit bringing temperatures back to near or slightly below normal. && .FIRE WEATHER...Mid level moisture combined with a weak disturbance brushing northwest Arizona could help enhance mainly dry thunderstorm development across the higher terrain of Mohave County. A Red Flag Warning remains in effect for Arizona Fire Weather Zone 102 until this evening. Elsewhere across southern Nevada and southeast California, there will be increased cloud cover but stable conditions will result in a few sprinkles which could be accompanied by brief gusty winds. Little change expected Saturday with isolated thunderstorms that are trending to be wetter across Mohave County. Will not extend the Red Flag into Saturday. && .AVIATION...For McCarran...Wind gusts today are expected to have more of an easterly component than previously expected. Gusty east- southeasterly winds with gusts to 20kts possible through the remainder of the afternoon before dying down around sunset. Low confidence in true direction, though expected to vary between 070 and 140. Winds will become light and variable through the overnight hours before beginning to ramp back up Saturday early-afternoon. Gusty southerly winds will persist through the afternoon Saturday, before dying off around sunset. BKN high clouds expected through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Wind gusts today are expected to have more of an easterly component than previously expected with the exception of KDAG who will gust from the west into the early evening. Gusty east- southeasterly winds with gusts to 20kts possible through the remainder of the afternoon before dying down around sunset. Low confidence in true direction, though expected to vary between 070 and 140 for the southern Nevada TAF sites and between 150 and 200 for the Colorado River Valley sites. Winds will become light and variable through the overnight hours before beginning to ramp back up Saturday early-afternoon. Gusty southerly winds will persist through the afternoon Saturday, before dying off around sunset. BKN high clouds expected through the TAF period in southern Nevada and northwestern Arizona. Southeastern California TAF sites expected to be mostly sunny. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE WEATHER...Gorelow AVIATION...Varian For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.